MAUDE Adverse Event Report: STRYKER SPINE-FRANCE NAVIGATOR DISC SPACE DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE NAVIGATOR DISC SPACE DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48394005
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; this device was used at an extreme angle under exceeding pressure.Update 8/2/2017: the tip broke.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via functional inspection.The internal mechanism of the device was found broken.Manufacturing history was reviewed and no issues were identified.A root cause of the event was determined to be patients' tight disk space as well as using the device at extreme angle.
 
Event or Problem Description

Brand Name
NAVIGATOR DISC SPACE DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6825873
Report Number0009617544-2017-00338
Device Sequence Number648542
Product Code LXH
UDI-Device Identifier07613327270648
UDI-Public(01)07613327270648
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48394005
Device Catalogue Number48394005
Device Lot Number160724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1